When you take a medication that affects your brain it’s always important to be on the lookout for potential side effects. Positive changes in mood, energy, or behavior are great, but some patients endure troubling side effects, especially when they first begin a medication regimen. Unfortunately, a medication used to treat ADHD has been recalled because it might contain a completely different drug in addition to the intended compound.

In a new recall bulletin posted by the FDA, Apotex Corp announces the recall of several lots of its Guanfacine Extended-Release tablets in 2mg doses due to the presence of a totally different drug. The tablets were found to contain “trace amounts” of Quetiapine Fumarate, which is usually sold under the brand name Seroquel and is used for psychiatric conditions including bipolar disorder and major depression.

Today's Top Deal Amazon shoppers are obsessed with these Wi-Fi smart plugs - get them for just $3.57 each! List Price:$23.79 Price:$14.27 You Save:$9.52 (40%) Available from Amazon, BGR may receive a commission Buy NowCoupon Code: 77KBX5Q2 Available from Amazon BGR may receive a commission

The tainted tablets were discovered in a single lot of the medication but the company is recalling all of the lots that were manufactured during the same time to ensure that all its bases are covered. The presence of a separate psychiatric drug in the ADHD medication is worrisome for a number of reasons, including the fact that it can dramatically alter the drug’s side effect profile.

“Administration of Guanfacine Extended-Release Tablets containing trace amounts of Quetiapine Fumarate to a patient can result in the possibility of hypersensitivity reaction and may potentially have additive effects in lowering blood pressure, sleepiness/sedation, and dizziness,” the recall explains. “Pediatric patients, pregnant patients and older adults may be more likely to experience low blood pressure and dizziness if exposed to the defective product.”

The company says that it hasn’t received any reports of adverse events related to the recall, but that doesn’t necessarily mean that none have occurred. The trial-and-error nature of finding the right kind of psychiatric medication means that many people report side effects to their doctors, and in this case, the effects of the unwanted drug might be mistaken for side effects from the ADHD medication itself.

The manufacturer is contacting everyone that was involved in the distribution of the medication and locking things down, but there is still an untold number of bottles of the medication in people’s homes. The company is providing return packages for the medication and you can request one by following the instructions on the recall page.

If you have any of this medication you are urged to contact your doctor immediately to ensure that a replacement can be arranged before you stop taking the recalled medicine. Never stop taking a prescription medication without first contacting your healthcare provider to make other arrangements, as it could cause even more severe side effects. So if you take ADHD medication, check your bottle and compare it to the identifying markings on the recall bulletin to see if you need to take action.

Today's Top Deal AirPods Pro are finally back in stock at Amazon... at the lowest price of 2021! List Price:$249.00 Price:$197.00 You Save:$52.00 (21%) Available from Amazon, BGR may receive a commission Buy Now Available from Amazon BGR may receive a commission

Mike Wehner has reported on technology and video games for the past decade, covering breaking news and trends in VR, wearables, smartphones, and future tech. Most recently, Mike served as Tech Editor at The Daily Dot, and has been featured in USA Today, Time.com, and countless other web and print outlets. His love of reporting is second only to his gaming addiction.